MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G34601
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k172288.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history records for the sphincterotome and wire guide lots were reviewed.The device history records contain nonconformance's that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion® pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion® pre-loaded with acrobat wire guide and stated that on placing a 7f pigtail stent, on removal of the wire to deploy the stent, a black strip was seen in the lumen of the stent which was removed with forceps.This was approximately 10 inches of the wire coating prior to the flexible wire tip.A section of the device did remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Section g 4, pma/510(k) #: k172288.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A section of core wire was exposed from approximately 6.8cm to 27.3cm from the distal end.An additional section of coating also returned and measured 17.1cm in length.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.Approximately 2.3cm to 6.8cm from the distal end, the wire guide covering has folded over itself.Approximately 2.3cm to 3.2cm from the distal end, the wire guide covering has twice folded over.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history records for the sphincterotome and wire guide lots were reviewed.The device history records contain nonconformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion® pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11893575
Report Number1037905-2021-00223
Device Sequence Number19760625
Product Code KNS
UDI-Device Identifier10827002346014
UDI-Public(01)10827002346014(17)240204(10)W4434594
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberG34601
Device Catalogue NumberFS-OMNI-ACRO-35-205
Device Lot NumberW4434594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1